MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND GMBH SORIN S5 SYSTEM; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND GMBH SORIN S5 SYSTEM; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 48-30-00
Medical Device Problem Codes No Audible Alarm (1019); No Audible Prompt/Feedback (2282)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.There was no patient involvement.H10: livanova deutschland manufactures the sorin s5 system.The incident occurred in germany.A livanova field service representative was dispatched to the facility to investigate the device.According to customer information, the issue is a sporadic error, no acoustic alarms (entire hlm), alarm only occurs visually.The alarm displayed was not reported and it is unknown.The console was tested, checked of all alarms (return after muting, high and low priority), plug connectors checked, recording carried out using pcan explorer, no error messages found on the can bus.The fault complained about could be resolved within 3 hours.Test run cannot be reproduced.Test run ok and no spare part was requested.Unit returned to customer.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland has received a report that, during priming, the s5 console displayed visual alarm and no acoustic alarm.Medical team switched the machine off and on and it worked for a while; then no acoustic alarm was heard again.There was no patient involvement.
 
Additional Manufacturer Narrative
A livanova field service engineer (fse) was dispatched on-site and confirmed the reported issue.The fse troubleshot on-site and checked all the involved connections and was able to solve the issue without any parts replacement.Mechanical/electrical checks and functional testing were performed and passed successfully, therefore the unit was put back into regular service.The complaints database review pointed out that no further similar issue has been submitted for this unit since its installation in 2017.Based on the above facts, the root cause of the reported case is an electrical failure, as bad/loose connections, a false contact or some oxidized electronics that were reestablished and solved by the technician during service intervention.Missing alarm sound is not likely to result in serious injury or death since does not prevent visible alerts/messages on the pump/system panel display allowing user to realize the alarm situation and does not impair safety measures (e.G.Clamp closure, pump stop) and functionality of the s5 system.Therefore, the event has been reassessed as not reportable.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.

Brand Name
SORIN S5 SYSTEM
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key18500787
Report Number9611109-2024-00027
Device Sequence Number12793610
Product Code DTQ
UDI-Device Identifier04033817900887
UDI-Public(01)04033817900887(11)171120
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48-30-00
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2023
Supplement Date Received by Manufacturer02/28/2024
Initial Report FDA Received Date01/12/2024
Supplement Report FDA Received Date03/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown